MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® ALL-SILICONE FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® ALL-SILICONE FOLEY CATHETER
Model Number 806318
Medical Device Problem Code Material Invagination (1336)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that there was a prominent ridge in the balloon of the foley catheter.
 
Additional Manufacturer Narrative
The reported event was confirmed, however, the cause is unknown.Visual evaluation of the returned sample noted one opened (without original packaging), used (note yellow staining in tube) silicone foley catheter, medline drain bag and connected inlet tube and sample port connector (non-bard) in addition to 2 unopened catheters in original packaging (with matching lot numbers).Visual inspection of the sample noted that the opened silicone foley catheter had a prominent ridge in the catheter balloon (see original complaint).This is out of specification per inspection procedure which states, "balloon must not cuff after deflation." the catheters were removed from their sample port connector/packaging and the inner diameter of the drainage funnel end was measured for each.The inner diameter of the used catheter drainage funnel end was 0.3645 inches, and the inner diameter of the unused catheters at the drainage funnel ends were 0.3625 inches each.These values are within specification.Although the reported event was confirmed, the root cause could not be determined.A potential root cause for this failure could be, ¿balloon material does not shrink quickly enough." the device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "to deflate catheter balloon: gently insert a syringe in the catheter valve.Never use more force than is required to make the syringe "stick" in the valve.If you notice slow or no deflation, re-seat the syringe gently.Allow the balloon to deflate slowly on its own.Do not aspirate or manually accelerate the deflation of the balloon.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all the balloon fragments have been removed.Visually inspect the product for any imperfections or surface deterioration prior to use." correction: d4.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BARDIA® ALL-SILICONE FOLEY CATHETER
Common Device Name
SILICONE FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9497233
Report Number1018233-2019-08098
Device Sequence Number19681240
Product Code EZL
UDI-Device Identifier00801741039126
UDI-Public(01)00801741039126
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K040504
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/25/2024
Device Model Number806318
Device Catalogue Number806318
Device Lot NumberNGDR3627
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2019
Initial Date Received by Manufacturer 11/26/2019
Supplement Date Received by Manufacturer12/30/2019
Initial Report FDA Received Date12/19/2019
Supplement Report FDA Received Date01/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1